Alert archive / Vermont / Frost Advisories in 2012

Frost Advisory 8, NWS Burlington, VT

September 19, 20126 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this frost advisory at Sep 19, 2012, 4:09 AM EDT for 6 counties in Vermont; 4 counties in New York. It took effect at Sep 20, 2012, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 4:09 AM EDT (08:09 UTC)
In effect from
Sep 20, 2012, 12:00 AM EDT
Expired
Sep 20, 2012, 7:45 AM EDT
In force
8 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 19 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS71 KBTV 190809
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
409 AM EDT WED SEP 19 2012

VTZ003-004-007-192045-
/O.NEW.KBTV.FZ.W.0007.120920T0400Z-120920T1200Z/
ORLEANS-ESSEX-CALEDONIA-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY
409 AM EDT WED SEP 19 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY.

* LOCATIONS...CALEDONIA...ESSEX AND ORLEANS COUNTIES IN
  NORTHEASTERN VERMONT.

* TEMPERATURES...LOWS IN THE UPPER 20S TO THE LOWER 30S.

* TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY. 

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED CROPS
  AND OTHER SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ030-034-192045-
/O.NEW.KBTV.FZ.W.0007.120920T0400Z-120920T1200Z/
SOUTHERN FRANKLIN-WESTERN ESSEX-
INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...
LAKE PLACID
409 AM EDT WED SEP 19 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY.

* LOCATIONS...WESTERN ESSEX COUNTY AND SOUTHERN FRANKLIN COUNTY
  IN NORTHERN NEW YORK. 

* TEMPERATURES...LOWS IN THE UPPER 20S.

* TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED CROPS
  AND OTHER SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

VTZ006-008-010-012-192045-
/O.NEW.KBTV.FR.Y.0008.120920T0400Z-120920T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WINDSOR-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION
409 AM EDT WED SEP 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY.

* LOCATIONS...LAMOILLE...ORANGE...WASHINGTON AND WINDSOR COUNTIES
  IN VERMONT. 

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION
  WILL BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ029-031-192045-
/O.NEW.KBTV.FR.Y.0008.120920T0400Z-120920T1200Z/
SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-
INCLUDING THE CITIES OF...STAR LAKE...DANNEMORA
409 AM EDT WED SEP 19 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY.

* LOCATIONS...WESTERN CLINTON COUNTY AND SOUTHEASTERN SAINT
  LAWRENCE COUNTY IN NORTHERN NEW YORK.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND
  VEGETATION WILL BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

WGH
3 follow-up statements
462 
WWUS71 KBTV 191939
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
339 PM EDT WED SEP 19 2012

VTZ006-200345-
/O.UPG.KBTV.FR.Y.0008.120920T0400Z-120920T1200Z/
/O.EXB.KBTV.FZ.W.0007.120920T0600Z-120920T1200Z/
LAMOILLE-
INCLUDING THE CITIES OF...JOHNSON...STOWE
339 PM EDT WED SEP 19 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...LAMOILLE COUNTY IN VERMONT.

* TEMPERATURES...LOWS AROUND 30.

* TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND 
  VEGETATION WILL BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ030-034-VTZ003-004-007-200345-
/O.EXT.KBTV.FZ.W.0007.120920T0600Z-120920T1200Z/
SOUTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-CALEDONIA-
INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...
LAKE PLACID...NEWPORT...ISLAND POND...ST. JOHNSBURY
339 PM EDT WED SEP 19 2012

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE
FREEZE
WARNING...FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...WESTERN ESSEX COUNTY AND SOUTHERN FRANKLIN COUNTY 
  IN NORTHERN NEW YORK.

* TEMPERATURES...LOWS IN THE UPPER 20S.

* TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED 
  CROPS AND OTHER SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026>028-035-VTZ002-005-009-016>018-200345-
/O.EXB.KBTV.FR.Y.0008.120920T0600Z-120920T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
PORT HENRY...TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY...
VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON
339 PM EDT WED SEP 19 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...NORTHERN SAINT LAWRENCE...NORTHERN
  FRANKLIN...EASTERN CLINTON AND EASTERN ESSEX COUNTIES IN NEW
  YORK...AND FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES IN
  VERMONT.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND 
  VEGETATION WILL BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ029-031-VTZ008-010-012-200345-
/O.EXT.KBTV.FR.Y.0008.120920T0600Z-120920T1200Z/
SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-WASHINGTON-ORANGE-
WINDSOR-
INCLUDING THE CITIES OF...STAR LAKE...DANNEMORA...MONTPELIER...
BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION
339 PM EDT WED SEP 19 2012

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE FROST
ADVISORY...FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...WESTERN CLINTON COUNTY AND SOUTHEASTERN SAINT
  LAWRENCE COUNTY IN NORTHERN NEW YORK...AND WASHINGTON...WINDSOR
  AND ORANGE COUNTIES IN VERMONT. 

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND 
  VEGETATION WILL BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
833 
WWUS71 KBTV 192322
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
722 PM EDT WED SEP 19 2012

NYZ030-034-VTZ003-004-006-007-201200-
/O.CON.KBTV.FZ.W.0007.120920T0600Z-120920T1200Z/
SOUTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...
LAKE PLACID...NEWPORT...ISLAND POND...JOHNSON...STOWE...
ST. JOHNSBURY
722 PM EDT WED SEP 19 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE
WARNING...FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...THE NORTHERN ADIRONDACKS AS WELL AS NORTH-CENTRAL
  AND NORTHEAST VERMONT. 

* TEMPERATURES...LOWS 26 TO 32.  

* TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED 
  CROPS AND OTHER SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. MOVE ANY HOUSE PLANTS INSIDE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ026>029-031-035-VTZ002-005-008>010-012-016>018-201200-
/O.CON.KBTV.FR.Y.0008.120920T0600Z-120920T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-EASTERN ESSEX-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-
ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...DANNEMORA...PORT HENRY...TICONDEROGA...ST. ALBANS...
BURLINGTON...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
722 PM EDT WED SEP 19 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 2 AM TO 8 AM EDT THURSDAY.

* LOCATIONS...CENTRAL VERMONT...THE CHAMPLAIN VALLEY...AND
  PORTIONS OF THE ST. LAWRENCE VALLEY.

* TEMPERATURES...LOWS IN THE LOW TO MID 30S.

* TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY.

* IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND 
  VEGETATION WILL BE DAMAGED OR KILLED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE ANY HOUSE PLANTS
INSIDE. 

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

BANACOS
319 
WWUS71 KBTV 201145
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
745 AM EDT THU SEP 20 2012

NYZ030-034-VTZ003-004-006-007-201245-
/O.CAN.KBTV.FZ.W.0007.000000T0000Z-120920T1200Z/
SOUTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...
LAKE PLACID...NEWPORT...ISLAND POND...JOHNSON...STOWE...
ST. JOHNSBURY
745 AM EDT THU SEP 20 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FREEZE WARNING FOR NORTHEAST VERMONT AND A PORTION OF THE NORTHERN
ADIRONDACKS IN NORTHERN NEW YORK.

$$

NYZ026>029-031-035-VTZ002-005-008>010-012-016>018-201245-
/O.CAN.KBTV.FR.Y.0008.000000T0000Z-120920T1200Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-EASTERN ESSEX-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-
ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...DANNEMORA...PORT HENRY...TICONDEROGA...ST. ALBANS...
BURLINGTON...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
745 AM EDT THU SEP 20 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR NORTHERN AND CENTRAL VERMONT AND NORTHERN
NEW YORK.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 19, 1:52 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 19, 1:52 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
152 AM EDT WED SEP 19 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS SOUTHERN QUEBEC OVERNIGHT WHILE ITS
ASSOCIATED COLD FRONT SWEEPS EASTWARD ACROSS THE NORTH COUNTRY...
ACCOMPANIED BY RAIN AND GUSTY WINDS. A RIDGE OF HIGH PRESSURE WILL
BUILD INTO THE REGION WEDNESDAY...AND REMAIN OVER THE NORTH
COUNTRY THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 129 AM EDT WEDNESDAY...COLD FRONT MOVING THROUGH THE
CHAMPLAIN VALLEY AND WESTERN VERMONT AT THIS TIME. THE HEAVIEST
RAIN HAS ALREADY MOVE EAST INTO NEW HAMPSHIRE...WITH SOME RESIDUAL
RAIN SHOWERS ACROSS VERMONT AND NORTHERN NEW YORK AT THIS TIME.
HAVE UPDATED THE GRIDS WITH THE LATEST SURFACE OBSERVATIONS.
OTHERWISE...FORECAST IS IN GOOD SHAPE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
AS OF 417 PM EDT TUESDAY...COULD BE A FEW LINGERING SHOWERS EARLY
WEDNESDAY OVER EASTERN VERMONT. OTHERWISE EXPECT DRY CONDITIONS
WITH INCREASING SUNSHINE AS HIGH PRESSURE AND DRIER AIR BUILD INTO
FORECAST AREA ON WESTERLY BREEZES. HIGH PRESSURE WILL CREST OVER
THE AREA WEDNESDAY NIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT
WINDS WEDNESDAY NIGHT WILL FOR GOOD RADIATIONAL COOLING AND LEAD
TO AREAS OF FROST FORMING ACROSS THE REGION...ESPECIALLY OUTSIDE
OF THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS. MIN TEMPERATURES EXPECTED
TO BE IN THE 30S WITH SOME 20S OVER THE ADIRONDACKS AND NORTHEAST
KINGDOM. EXCEPTION WILL BE RIGHT ALONG LAKE CHAMPLAIN WHERE LOWS
WILL BE IN THE 40S. HIGH PRESSURE WILL REMAIN OVER THE REGION ON
THURSDAY WITH SUNNY SKIES EXPECTED AND HIGH TEMPERATURES IN THE 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 343 PM EDT MONDAY...SFC RIDGE OVER THE NORTHEAST REGION WILL
PROVIDE THE CWA WITH FAIR CONDITIONS FOR MOST OF THE DAYTIME
PERIOD FRIDAY. INCR CLD COVER/CHANCE FOR -RW WILL OCCUR OVER ST
LAW VALLEY LATE IN THE DAY....DUE TO LARGE MID-LEVEL TROUGH OVER
THE CENTRAL PORTION OF THE COUNTRY. CIRCULATION AROUND THIS SYSTEM
WILL BRING SEVERAL QUICK MVG LOWS THRU THE NORTH COUNTRY RIGHT
THRU THE UPCOMING WEEKEND INTO THE BEGINNING OF NEXT WEEK BEFORE
TAPERING OFF. MDLS IN CLOSE AGREEMENT AS TO TIMING...WITH GFS A
BIT QUICKER THAN LATEST ECMWF. AS UPPER TROUGH LIFTS INTO EASTERN
CANADA LATE IN WEEKEND INTO NEXT WEEK...FLOW WILL SHIFT FROM SW TO
MORE WESTERLY ALOFT WHICH IN TURN WILL SHIFT REMAINING PRECIP TO
ALONG NORTHERN BORDER. THIS IS FURTHER ENHANCED ON MON/TUES WITH
SFC HIGH PRESSURE BUILDING OVER EASTERN HALF OF THE COUNTRY.
DESPITE GENERAL CIRCULATION FROM THE SOUTHWEST THRU SUNDAY...TEMPS
FOR THIS PORTION OF THE EXTENDED ARE GOING TO BE AROUND NORMAL
INITIALLY BUT WILL TREND A BIT LOWER DUE TO ABUNDANT CLD
COVER/SHOWERS. FOR THE LATTER PORTION OF THE EXTENDED WITH RIDGE
BUILDING INTO THE AREA FROM THE SOUTH..INCR SUNSHINE CHANCES WILL
KEEP HIGHS AT OR ABV NORMAL BY A FEW DEGREES...ESPECIALLY FOR
SOUTHERN ZONES.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...SFC COLD CONTS TO PUSH ACRS OUR TAF SITES
EARLY THIS MORNING WITH SCATTERED SHOWERS AND BRIEF GUSTY WINDS,
ALONG WITH A WIND SHIFT TO THE WEST/NORTHWEST. CONDITIONS RANGE
FROM VFR TO MVFR ACRS THE REGION. SOUNDINGS SHOW PLENTY OF
BOUNDARY LAYER MOISTURE TONIGHT AT SLK...WITH THE WIND PROFILE
SUPPORTING MORE STRATUS THAN FOG DEVELOPMENT. WL MENTION IFR
CONDITIONS DEVELOPING FROM 07Z TO 12Z THIS MORNING.
OTHERWISE...WOULD NOT BE SURPRISED TO SEE BRIEF IFR CIGS AT MSS
EARLY THIS MORNING. MPV WL BE TRICKY AS WIND SHIFT OCCURS BTWN
06Z-08Z...AND SOUNDING SHOW LESS LLVL MOISTURE ASSOCIATED WITH
UPSLOPE FLW. WL MENTION MVFR CONDITIONS FOR CIGS. OTHERWISE...SFC
HIGH PRES SLOWLY BUILDS INTO OUR TAF SITES ON WEDNESDAY WITH VFR
CONDITIONS DEVELOPING BY 14Z. SFC WIND GUSTS BTWN 15 AND 20 KNTS
WL BE POSSIBLE TODAY...AS MIXING INCREASES.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...
SFC HIGH PRES WL MAINLY VFR CONDITIONS WL PREVAIL THRU
FRIDAY...EXCEPT PATCHY FOG WITH IFR/LIFR AT SLK/MPV BTWN 06Z-12Z
THURS MORNING. NEXT SYSTEM IMPACTS OUR TAF SITES SAT INTO SUNDAY
WITH MORE RAIN SHOWERS. A BRIEF PERIOD OF MODERATE TO HEAVY RAIN
WL BE POSSIBLE ALONG WITH A WIND SHIFT ASSOCIATED WITH SFC COLD
FRNT LATE SAT INTO SUNDAY. SEVERAL HRS OF MVFR/IFR CONDITIONS WL
BE POSSIBLE...ALONG WITH SOME GUSTY WESTERLY WINDS BEHIND THE
FRONTAL PASSAGE.

&&

.HYDROLOGY...
AS OF 1102 PM EDT TUESDAY...THE REMAINING MODERATE TO HEAVY RAIN
WILL AFFECT THE NORTHEAST KINGDOM AND CT VALLEY...WHILE MOVING
EASTWARD OUT OF THE FORECAST AREA AFTER MIDNIGHT. SOME LINGERING
LIGHT RAIN SHOWERS WILL CONTINUE THROUGH WEDNESDAY MORNING. RIVER
LEVELS HAVE STARTED TO RISE AND WILL CONTINUE TO THROUGH
TONIGHT...BUT NO RIVER FLOODING IS EXPECTED AT THIS TIME.
HOWEVER...AREAS OF MINOR FIELD FLOODING OR STREET FLOODING DUE TO
POOR DRAINAGE CONDITIONS ARE POSSIBLE.

&&

.MARINE...
THE THREAT FOR HIGH WINDS HAVE DECREASED AND WILL REMAIN UNDER
ADVISORY CRITERIA. WAVE HEIGHTS WILL DECREASE OVERNIGHT TO 1 TO 2
FEET.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...WGH
SHORT TERM...RJS
LONG TERM...JN
AVIATION...TABER
HYDROLOGY...
MARINE...
Hazardous weather outlook, Sep 18, 10:34 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1034 PM EDT TUE SEP 18 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-200245-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1034 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 4:09 AM EDTFreeze WarningBTVCaledonia, Essex, Lamoille, Orleans28 hr

Nearby

Frost Advisories in Vermont, 2012Frost Advisories in New York, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.